MAUDE Adverse Event Report: BAUSCH + LOMB CRYSTALENS ACCOMMODATING IOL; LENS, INTRAOCULAR, ACCOMMODATIVE

BAUSCH + LOMB CRYSTALENS ACCOMMODATING IOL; LENS, INTRAOCULAR, ACCOMMODATIVE
Model Number AO1UV
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Capsular Contracture (1761); Blurred Vision (2137); Posterior Capsule Opacification (4807)
Date of Event 05/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the day after implantation of an intraocular lens into the left eye, capsular fibrosis was observed.Five weeks after the onset of capsular fibrosis, asymmetric lens vaulting was observed, but not treated.It was also reported that the patient had developed progressively increasing astigmatism, up to 4 diopters by 2 months post-op, secondary to asymmetric lens vaulting.Approximately two and a half months after implantation of the initial iol, the lens was exchanged with a different model due to unresolved z-syndrome.In the surgeon¿s opinion, the most likely cause of the event is capsular fibrosis.
 
Additional Manufacturer Narrative
Although requested, the lens was not returned for evaluation.A device history record (dhr) review did not find any non-conformities or anomalies related to this event.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, the root cause of this event could not be conclusively determined.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3, h6, h11: the device was returned in three pieces with half the optic missing.Visual and dimensional evaluation could not be performed due to the condition of the return.Based on the available information, the root cause of this event could not be determined.
 
Additional Manufacturer Narrative
Additional info: b4, b5, g3, h2, h6, h10, h11.Correction: b6, b7, h6, h11.Based on the available information, the root cause of the event could not be conclusively determined, however patient related factors may have caused or contributed to this event.
 
Event or Problem Description
Additional information was received through a consumer-submitted medwatch report, alleging that the anterior capsule contraction and z-syndrome associated with the initial iol resulted in permanent eye damage and lasting visual defects.B+l attempts to obtain additional information regarding this event was not successful.

Brand Name
CRYSTALENS ACCOMMODATING IOL
Common Device Name
LENS, INTRAOCULAR, ACCOMMODATIVE
Manufacturer (Section D)
BAUSCH + LOMB
1400 goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 n. park place blvd
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 north park place blvd.
clearwater, FL 33759
7277246600
MDR Report Key19831356
Report Number0001313525-2024-00128
Device Sequence Number20676130
Product Code NAA
UDI-Device Identifier10757770523778
UDI-Public(01)10757770523778(17)260131
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P030002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberAO1UV
Device Catalogue NumberAO1UV-2600
Device Lot Number6140703
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer08/07/2024
01/30/2026
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date08/26/2024
02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale